Background: Cutaneous drug reaction seems to be relatively common The aim of the study was to recognize offending drugs, evaluate patients' characteristics and educate the patients to avoid selfadministration and re-administration of drugs. Methods: We retrospectively and prospectively analyzed data from Sina hospital in Tabriz (2000-2005) to determine the number of hospitalizations and visits with primary diagnoses of skin conditions that are often attributed to drugs. A physical examination was done by a dermatologist who completed a standardized questionnaire. Requested information included patient characteristics (associated disorders, severity scores), drug intake and characteristics of the skin reaction (type, course).Using statistical methods for surveys, we determined the demographic characteristics of patients with these diagnoses. Results: Three hundred patients (148 males and 152 females) with cutaneous drug eruption were studied. The most common eruptions were erythroderma (41.3%) and maculopapular rash (26%) and the most common offending drugs were carbamazepine (28%), carbamazepinevalproate (20%) and Co-Ttrimoxazole-carbamazepine-diclofenac sodium combination (26.7%). The highest number of the patients belonged to the age group of 30-39 years (15%). The interval between developing lesions and intake of the offending drug varied from 1 day to 45 days. Drug reactions showed that 20-30% of the ADRs from anticonvulsants, 15-25% of the ADRS from sulfonamides, 10% of the ADRs from antibiotics, and 7% of the ADRs from non-steroidal antiinflammatory and anti-hypertensive drugs were dermatological. Conclusion: The pattern of ADRs and the drugs causing them is remarkably different in our population. Knowledge of these drug eruptions, the causative drugs and the prognostic indicators is essential for clinicians. It is recommended to advise patients to carry a card or some other form of an emergency identification in their wallets that lists drug allergies and/or intolerances, especially if they have had a severe reaction.